MAUDE Adverse Event Report: AROA BIOSURGERY OVITEX REINFORCED TISSUE MATRIX; SURGICAL MESH

AROA BIOSURGERY OVITEX REINFORCED TISSUE MATRIX; SURGICAL MESH
Model Number F10246-1012G
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Scar Tissue (2060); Obstruction/Occlusion (2422); Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Event or Problem Description
A patient self-reported complications after hiatal hernia repair with a tif procedure in february 2020 with ovitex 1sr.The patient reported experiencing dysphagia for approximately 10 months and underwent additional surgery (time unknown).The patient reported potential device embedment and scar tissue at the esophagus.
 
Additional Manufacturer Narrative
This follow-up report is to add additional information in d5, d8, and d9.
 
Event or Problem Description
A patient self-reported complications after hiatal hernia repair with a tif procedure in (b)(6) 2020 with ovitex 1sr.The patient reported experiencing dysphagia for approximatley 10 months and underwent addtional surgery (time unknown).The patient reported potential device embedment and scar tissue at the esophagus.
 
Event or Problem Description
A patient self-reported complications after hiatal hernia repair with a tif procedure on (b)(6) 2020 with ovitex 1sr.The patient reported experiencing dysphagia for approximately 18 months.The patient underwent multiple surgical and diagnostic procedures to attempt to address these symptoms.
 
Additional Manufacturer Narrative
An investigation update is provided below: upon review of medical records provided by the patient, it is unlikely that the ovitex device caused or contributed to the issues noted in the original report.The patient reported a complex medical history prior to hernia repair with ovitex.The initial procedure was also conducted together with a tif procedure that implanted multiple permanent fasteners.Multiple endoscopies showed no injuries to the esophagus and that the tif valve was intact (4 and 6 months after initial surgery, respectively).During a on (b)(6) 2020 (10 months post-op) endoscopy, an extruded suture was removed but no extruded mesh was noted.On (b)(6) 2021 (17 months after initial surgery) the tif was attempted to be reversed.No records are available after this time.A batch record review of the lot utilized in the original procedure showed no non-conformances or anomalies that may have caused or contributed to the issue noted.

Brand Name
OVITEX REINFORCED TISSUE MATRIX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
AROA BIOSURGERY
2 kingsford smith place
airport oaks, auckland 2022
NZ  2022
MDR Report Key15265324
Report Number3010513348-2022-00004
Device Sequence Number15103162
Product Code FTM
UDI-Device Identifier09421904065307
UDI-Public09421904065307
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2023
Report Date (Section F) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberF10246-1012G
Device Catalogue NumberF10246-1012G
Device Lot NumberERT-9B10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/28/2022
Device Age1 YR
Date Report to Manufacturer02/21/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date08/22/2022
02/21/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TIF PROCEDURE WITH SUTURE FASTENERS.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale
Date Report Sent to FDA08/22/2022